MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 MINI 1.5MM X 2CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 MINI 1.5MM X 2CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLM915020
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).The purpose of this mdr submission is to report the findings of the device investigation.The embolic coil was noted as being stretched, meeting regulatory reporting criteria.Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg (b)(6).Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Complaint conclusion: as reported by the field, during a coil embolization of an unruptured aneurysm, a 1.5mmx2cm galaxy g3 mini coil (glm915020, 30404214) was used at the end of this procedure.The introducer was inserted into a y-connector which was connected to the hub of a sl10, stryker microcatheter.The delivery wire advanced approximate 50 cm but there was a resistance felt.The complaint coil was removed from the patient but there were no visual abnormalities.The physician tried again but the same issue continued.The complaint coil was replaced with another coil and the procedure continued.There was no repot of patient injury.Continuous flush on the microcatheter was maintained.No excessive force was applied to the device.A non-sterile unit galaxy g3 mini 1.5mm x 2cm was received inside of a pouch at cerenovus for evaluation.The device was visually inspected, and it was noted that the introducer was returned separated to the rest of the device, also it was noted that the embolic coil is partially protruded from introducer.No other damages or anomalies were observed on the device during the visual analysis.The device was inspected under a microscope and it was found that the embolic coil was partially protruded from introducer with a stretched condition.Also, it was noted that the embolic coil was mechanically detached from the rest of the device.The functional test could not be performed since the introducer was returned separated from the rest of the device, also the embolic coil was found protruded from introducer with a stretched condition.A manufacturing record evaluation (mre) was performed for the finished device 30404214 number, and no non-conformances related to the reported complaint condition were identified.Cerenovus conducted visual inspection and microscopic inspection.The functional test of the device could not be performed due to the conditions in which the device was returned for evaluation.During the visual/microscopic analysis of the galaxy g3 mini 1.5mm x 2cm, it was noted that the introducer was returned separated to the rest of the device, also it was noted that the embolic coil is partially protruded from introducer with a stretched condition.Also it was noted that the embolic coil was mechanically detached from the rest of the device.Therefore the customer complaint of ¿detachable coil delivery ¿ resistance/friction-during advancement with no loss of cerebral target position¿ was confirmed.A manufacturing record evaluation was performed, and no non-conformances related to the reported complaint condition were identified.Neither the mre nor the product analysis suggest that the reported failure could be related to the manufacturing process of the unit.It should be noted that product failure is multifactorial.The instructions for use (ifu) do contain the following cautions: do not fasten the rhv valve too tightly around the introducer sheath since excessive pressure may cause damage to the introducer sheath and/or the microcoil as it is advanced into the infusion microcatheter.Additionally, if the introducer tip and microcatheter hub are misaligned, damage may occur to the microcoil as it passes through this transition.If unusual friction is noticed during advancement or retraction of the microcoil system, verify the clear tab is unlocked and pulled out from the re-sheathing tool approximately 1 in (2¿3 cm).If unusual friction is noticed during advancement or retraction of the microcoil system through the introducer, open the rhv main valve, and partially withdraw the distal end of the introducer to expose its tip within the rhv.Tighten the rhv main valve, and flush the y-connector of the rhv with sterile saline and verify that fluid exits the slit in the clear portion of the introducer.After flushing, reinsert the introducer into the infusion catheter hub.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and the evidence presented by the returned device; however, it is possible that clinical and procedural factors, including device manipulation and device interaction, may have contributed to the reported failure and damages on the returned system.Stretching of the embolic coil occurs when an attempt is made to retract the device while a more distal part of the embolic coil is held in position, possibly by the resistance noted in the event description.As part of cerenovus quality process all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Event or Problem Description
As reported by the field, during a coil embolization of an unruptured aneurysm, a 1.5mmx2cm galaxy g3 mini coil (glm915020, 30404214) was used at the end of this procedure.The introducer was inserted into a y-connector which was connected to the hub of a sl10, stryker microcatheter.The delivery wire advanced approximate 50 cm but there was a resistance felt.The complaint coil was removed from the patient but there were no visual abnormalities.The physician tried again but the same issue continued.The complaint coil was replaced with another coil and the procedure continued.There was no repot of patient injury.Continuous flush on the microcatheter was maintained.No excessive force was applied to the device.Based on the device analysis of the product received, the embolic coil was found with a stretched condition.

Brand Name
GALAXY G3 MINI 1.5MM X 2CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key12051212
Report Number3008114965-2021-00261
Device Sequence Number19936206
Product Code KRD
UDI-Device Identifier10886704080138
UDI-Public10886704080138
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K171862
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2023
Device Model NumberGLM915020
Device Catalogue NumberGLM915020
Device Lot Number30404214
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/13/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/05/2021
Initial Report FDA Received Date06/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
A SL10, STRYKER